Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 34, NWS Wakefield, VA

April 16, 2011Lunenburg County, Mecklenburg County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Apr 16, 2011, 4:48 PM EDT for Lunenburg County, Mecklenburg County, Virginia. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2011, 4:48 PM EDT (20:48 UTC)
Expired
Apr 16, 2011, 5:03 PM EDT
In force
15 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lunenburg County, VA, Mecklenburg County, VA

The radar

The Norfolk radar (KAKQ), 122 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 12:02 PM EDTTornado Watch PDSSPC11 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 747 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
747 m²/s²
0-3 km storm-relative helicity
975 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WUUS51 KAKQ 162048
SVRAKQ
VAC111-117-162115-
/O.NEW.KAKQ.SV.W.0034.110416T2048Z-110416T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 PM EDT SAT APR 16 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LUNENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTH CENTRAL MECKLENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 515 PM EDT

* AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  KELLS CORNER...OR NEAR CHASE CITY...AND MOVING NORTH AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  REHOBOTH AROUND 455 PM EDT.
  LUNENBURG AROUND 500 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LOVES
MILL...PLANTERSVILLE...BLEVINS CORNER...PLEASANT GROVE...ARVINS
STORE...NUTBUSH AND SIMPLICITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3708 7845 3709 7821 3680 7832 3683 7850
TIME...MOT...LOC 2048Z 186DEG 32KT 3686 7840
WIND...HAIL 60MPH 1.00IN

$$

44
1 follow-up statement
829 
WWUS51 KAKQ 162103
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
503 PM EDT SAT APR 16 2011

VAC111-117-162113-
/O.CAN.KAKQ.SV.W.0034.000000T0000Z-110416T2115Z/
LUNENBURG VA-MECKLENBURG VA-
503 PM EDT SAT APR 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MECKLENBURG AND
WESTERN LUNENBURG COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. 

LAT...LON 3708 7845 3709 7821 3680 7832 3683 7850
TIME...MOT...LOC 2103Z 186DEG 32KT 3699 7838

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 4:41 PM EDT, 7 minutes earlier.

Area forecast discussion, Apr 16, 4:41 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
441 PM EDT SAT APR 16 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS THE AREA AND OFF THE COAST THIS
EVENING INTO TONIGHT. HIGH PRESSURE BUILDS ACROSS THE MID ATLANTIC
AND SOUTHEAST SUNDAY INTO MONDAY...THEN REMAINS ANCHORED OFF THE
MID ATLANTIC AND SOUTHEAST COAST MONDAY NIGHT INTO WEDNESDAY.
ANOTHER COLD FRONT WILL APPROACH FROM THE WEST LATE WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FOR ALL AREAS EXCEPT
THE LWR MD AND VA ERN SHR. AREA OF SHOWERS AND STRNG TO SEVERE
TSTMS WELL IN ADVANCE OF COLD FRNT...WAS MOVNG INTO CNTRL/SCNTRL
VA AND INTERIOR NE NC LATE SAT AFTN. POSSIBILITY OF DAMAGING WNDS
AND TORNADOES EXIST IN THE WATCH AREA INTO THIS EVENG...AS THESE
STORMS MOVE ENE ACRS THE REGION. GREATEST THREAT FOR DAMAGING WNDS
OR TORNADOES LUKS TO BE OVR SRN/SE VA AND NE NC WHERE BEST
INSTABILITY AND FAVORABLE WND SHEAR PROFILES EXIST.

COLD FRNT WILL PUSH SHOWERS AND STORMS OFF THE CST LATER THIS
EVENG...WITH W WNDS USHERING DRIER AIR AND CLRG SKY OVRNGT INTO
SUN MORNG. MIN TEMPS RANGING FM THE MID 40S TO LWR 50S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
DRY WX IN STORE FOR THE REGION SUN THRU TUE...AS HI PRES BLDS ACRS
THE GULF CST STATES AND OFF THE MID ATLC AND SE CST. A WRM FRNT
WILL LINGER NEAR OR JUST N OF EXTRM NRN CNTIES MON THRU TUE. THIS
WILL LIKELY PRODUCE A LITTLE MORE CLDINESS IN THESE AREAS THRU THE
PERIOD...BUT OTHRWISE...WILL KEEP FCST DRY. SNY OR MSTLY SNY AND
BREEZY (ESPLY ACRS NRN CNTIES) ON SUN...WITH MAX TEMPS IN THE MID
60S TO LWR 70S.

MSTLY CLR OR PRTLY CLDY SUN NGT THRU TUE. LOWS SUN NGT IN THE MID
40S TO LWR 50S. INCRSNGLY WRMER MON AND TUE. HIGHS ON MON RANGING
THRU THE 70S...AND IN THE MID 70S TO LWR 80S ON TUE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
BERMUDA RIDGE DOMINATES WED. KEPT SLGHT CHC DIURNAL POPS ACROSS NWRN
CNTYS FOR ANY CONVECTION THAT DVLPS ALONG LEE TROF. HIGHS U70S-L80S.

MODELS NOW FASTER WITH THE NXT CDFRNTL PASSAGE. BNDRY PROGGED ACROSS
RGN WED NITE SLIDING S INTO CAROLINAS THURSDAY. WILL HAVE CHC POPS
THIS THE FROPA. LOWS 55-60. MODELS DIFFER ON JUST HOW S BNDRY GETS
THU AND THU NITE B4 RETURNING N AS A WRM FRNT FRIDAY. HIGH PRS TO
THE N SHUD DRY OUT THE LWST LAYERS. HAVE TAKEN POPS OUT AND BUT KEPT
IN M CLDY AS MSTR PROGGED AT DIFFERENT LVLS. COOLER THU WITH HIGHS
IN THE 60S AT THE COAST...70-75 INLAND. LOWS THU NITE U40S-L50S.

CHC POPS RETURN LATE FRI AND FRI NITE AS WRM FRNT LIFTS BACK N OVR
THE RGN. HIGHS IN THE 60S. LOWS IN THE U40S-L50S. CHC POPS CONT NXT
SAT AHEAD ON YET ANTHR CDFRNTL PASSAGE. WRMR WITH HIGHS U60S-M70S.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
HAVE TRIED TO TIME THE APPRCHG LINE OF CONVECTION BY USING CB
INTO TAF SITES NXT 6 HRS. RIC BTWN 21-00Z...CSTL TAF SITES BTWN
22-02Z. ONLY QSTN WILL BE ANY SUPERCELL TSTRMS THAT DVLP OUT AHEAD
OF THAT LINE AS CRNTLY SEEN ACROSS SRN NC. GUSTY S-SE WNDS CONT TO
INCRS THIS AFTRN AND HAVE INDCTD G40S KTS AS PRS GRDNT CONT TO
TIGHTEN. XCPT MVFR/IFR CIGS AND VSBYS IN ANY TSTRM DUE TO MOIST
ONSHORE FLOW PROVIDING COPIUIS AMTS OF LL MSTR.

PCPN ENDS W-E AFTR FROPA THIS EVE WITHA FEW HR PRD OG GUSTY W WNDS
(15-25 KTS) BUT XPCT CIGS TO RISE INTO VFR RANGE. SKC ALONG WITH
DMNSHG WNDS SUN AS HIGH PRS BLDS INTO RGN.

VFR CONDS INTO MON. MON NGT COULD SEE A PERIOD OF LOWER CLOUDS AS
WARM FRONT LIFTS NORTH THROUGH THE AREA...OTHERWISE VFR CONDS
AGAIN PREVAIL TUE-WED.

&&

.MARINE...
STRNG SE WNDS ATTM...XPCTD TO INCRS FURTHER INTO THIS EVE (AVGG
30-35 KT...PSBL 40-45 KT ESP CNTRL BAY/NRN OCN WTRS)...B4 SWINGING
TO SW (AND DCRSG) POST CDFNT. WSW WNDS TO CONT THROUGH SUN...AND
XPCT CURRENT GALES TO BE REPLACED BY SCAS (BY THAT TIME). PD OF SSW
WNDS MON THROUGH WED AS HI PRES RMNS LCTD OFF SE CST. CDFNT PUSHES
TWD THE NRN WTRS ERY IN THE WK...THEN RETURNS BACK N.

SEAS BUILD TO 10-13 FT OFFSHR...AVG WVS ON THE BAY 4-6 FT...SLO TO
SUBSIDE THROUGH SUN.

&&

.TIDES/COASTAL FLOODING...
TOUGH CALL ON TIDES THROUGH TNGT. CBOFS (NAM BASED) GUID RMNS MUCH
HIGHER COMPARED TO THE MDL (GFS BASED) BY ABT A FOOT. AVGG THE GUID
PRVDS SOLID MINOR FLDG...AND IF ACTUAL TIDE COMES IN CLSR TO THE
HIGHER GUID (ESP AT CAMBRIDGE WHR CBOFS SUGGS 5FT MLLW LVL FOR HIGH
TIDE OVRNGT - WHICH WOULD TOP SVR CRIT OF 4.5 FT MLLW)...LVLS WOULD
BARELY/IF AT ALL TOUCH MOD FLD CRIT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH SURF ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MDZ025.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MDZ024-
     025.
     COASTAL FLOOD WARNING UNTIL 6 AM EDT SUNDAY FOR MDZ021>023.
NC...NONE.
VA...HIGH SURF ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VAZ099-100.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VAZ099.
     COASTAL FLOOD ADVISORY UNTIL 6 AM EDT SUNDAY FOR VAZ074>078-
     085.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ630>634-650-652-
     654-656-658.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...MPR
AVIATION...MPR
MARINE...ALB
TIDES/COASTAL FLOODING...ALB
Hazardous weather outlook, Apr 16, 1:35 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
135 PM EDT SAT APR 16 2011

NCZ012-VAZ048-049-060>073-079>083-087>090-092-171745-
NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-SOUTHAMPTON-
135 PM EDT SAT APR 16 2011

...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA
OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT
OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ013>017-030>032-102-171745-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-
135 PM EDT SAT APR 16 2011

...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER
BANKS OF NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-171745-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
135 PM EDT SAT APR 16 2011

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-656-658-171745-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
135 PM EDT SAT APR 16 2011

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ091-093>098-171745-
YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
135 PM EDT SAT APR 16 2011

...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ100-171745-
NORTHAMPTON VA-
135 PM EDT SAT APR 16 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ074>078-085-171745-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-
135 PM EDT SAT APR 16 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...COASTAL FLOOD WATCH IN EFFECT FROM 5 PM EDT THIS AFTERNOON
THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF
VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   COASTAL FLOOD ADVISORY.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ084-086-171745-
GLOUCESTER-MATHEWS-
135 PM EDT SAT APR 16 2011

...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ099-171745-
ACCOMACK-
135 PM EDT SAT APR 16 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-171745-
MARYLAND BEACHES-
135 PM EDT SAT APR 16 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ024-171745-
INLAND WORCESTER-
135 PM EDT SAT APR 16 2011

...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-171745-
DORCHESTER-WICOMICO-SOMERSET-
135 PM EDT SAT APR 16 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...COASTAL FLOOD WATCH IN EFFECT FROM 5 PM EDT THIS AFTERNOON
THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Special weather statement, Apr 16, 2:33 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
233 PM EDT SAT APR 16 2011

VAZ060-065>068-161915-
AMELIA VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA-
233 PM EDT SAT APR 16 2011

...STRONG THUNDERSTORMS MOVING INTO THE WESTERN PIEDMONT...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 25 MILES WEST OF DARLINGTON HEIGHTS TO 36
MILES SOUTHWEST OF BUFFALO SPRINGS...OR FROM 14 MILES SOUTHWEST OF
RED HOUSE TO 27 MILES SOUTHWEST OF VIRGILINA...MOVING EAST AT 50 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
  DARLINGTON HEIGHTS AROUND 250 PM EDT...
  HAMPDEN SYDNEY AROUND 255 PM EDT...
  KELLS CORNER AROUND 300 PM EDT...
  RICE AROUND 305 PM EDT...
  JETERSVILLE AROUND 310 PM EDT...
  KENBRIDGE AROUND 315 PM EDT...

EXPECT WIND GUSTS UP TO 50 MPH...DANGEROUS LIGHTNING...HEAVY
DOWNPOURS AND POSSIBLE HAIL IN THE PATH OF THESE STORMS.

LAT...LON 3668 7871 3670 7865 3688 7850 3708 7846
      3709 7850 3713 7853 3715 7861 3719 7865
      3720 7870 3722 7869 3733 7799 3654 7817
      3654 7873 3656 7874

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 10:55 PM EDTCoastal Flood WatchAKQAccomack, Lancaster, Middlesex, Northumberland, Richmond, Westmoreland16 hr
Apr 16, 4:32 AM EDTHigh Surf AdvisoryAKQAccomack, Northampton19 hr
Apr 16, 7:05 AM EDTCoastal Flood AdvisoryAKQAccomack, Lancaster, Middlesex, Northumberland, Richmond, Westmoreland23 hr
Apr 16, 2:33 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg, Nottoway, Prince Edward42 min
Apr 16, 3:08 PM EDTTornado WarningAKQLunenburg, Mecklenburg37 min
Apr 16, 3:22 PM EDTTornado WarningAKQLunenburg, Mecklenburg23 min
Apr 16, 3:26 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Lunenburg, Nottoway, Powhatan, Prince Edward49 min
Apr 16, 3:43 PM EDTSevere Thunderstorm WarningAKQAmelia, Brunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway47 min
Apr 16, 3:44 PM EDTTornado WarningAKQBrunswick, Lunenburg, Nottoway31 min
Apr 16, 4:03 PM EDTTornado WarningAKQAmelia, Brunswick, Dinwiddie, Lunenburg, Nottoway27 min
Apr 16, 4:12 PM EDTTornado WarningAKQBrunswick, Lunenburg, Mecklenburg33 min
Apr 16, 4:23 PM EDTSevere Thunderstorm WarningAKQAmelia, Brunswick, Chesterfield, Dinwiddie, Hanover, Henrico and 6 more52 min
Apr 16, 4:25 PM EDTTornado WarningAKQBrunswick, Mecklenburg35 min
Apr 16, 4:32 PM EDTTornado WarningAKQFluvanna, Goochland, Louisa28 min
Apr 16, 4:36 PM EDTTornado WarningAKQCharles City, Chesterfield, Dinwiddie, Henrico, Prince George, City of Colonial Heights and 2 more24 min
Apr 16, 4:56 PM EDTTornado WarningAKQCharles City, Chesterfield, Dinwiddie, Henrico, New Kent, Prince George and 3 more34 min
Apr 16, 5:01 PM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Sussex17 min
Apr 16, 5:12 PM EDTTornado WarningAKQBrunswick, Greensville33 min
Apr 16, 5:32 PM EDTSevere Thunderstorm WarningAKQChesterfield, Goochland, Hanover, Henrico, Louisa, Powhatan28 min
Apr 16, 5:38 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton, Sussex, City of Emporia22 min
Apr 16, 5:43 PM EDTSevere Thunderstorm WarningAKQCharles City, Essex, Gloucester, James City, King and Queen, King William and 6 more47 min
Apr 16, 5:54 PM EDTTornado WarningAKQSouthampton, Sussex25 min
Apr 16, 5:55 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, Louisa14 min
Apr 16, 6:09 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry, Sussex37 min
Apr 16, 6:11 PM EDTTornado WarningAKQIsle of Wight, Southampton, Surry, Sussex34 min
Apr 16, 6:35 PM EDTTornado WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk25 min
Apr 16, 6:39 PM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, Isle of Wight, James City, King and Queen, New Kent and 4 more36 min
Apr 16, 6:41 PM EDTSevere Thunderstorm WarningAKQLancaster, Northumberland49 min
Apr 16, 6:54 PM EDTTornado WarningAKQGloucester, James City, Surry, York, City of Newport News24 min
Apr 16, 7:03 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, York, City of Franklin, City of Hampton, City of Newport News and 1 more42 min
Apr 16, 7:12 PM EDTTornado WarningAKQGloucester, Lancaster, Mathews, Middlesex33 min
Apr 16, 7:17 PM EDTSpecial Marine WarningAKQ43 min
Apr 16, 7:25 PM EDTTornado WarningAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Poquoson35 min
Apr 16, 7:29 PM EDTTornado WarningAKQCity of Chesapeake, City of Suffolk31 min
Apr 16, 7:47 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk28 min
Apr 16, 7:50 PM EDTTornado WarningAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach25 min
Apr 16, 7:55 PM EDTSpecial Marine WarningAKQ65 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.